RYL Forums

RYL Forums (https://www.recoveryourlife.com/forum/index.php)
-   Mental Health Discussion and Support (https://www.recoveryourlife.com/forum/forumdisplay.php?f=44)
-   -   Abilify and being ill / experiences of all kinds (https://www.recoveryourlife.com/forum/showthread.php?t=210902)

Snow White. 17-07-2013 08:44 AM

Thank you. Yeah I'm aware I could induce the sick feeling due to the anxiety so I'm going to use that awareness to try and avoid it. That's a good idea about the medication I may take a Valium to calm me instead of initially the anti sickness meds which I think can cause illness, oddly!

I'm just trying to get some more facts before I begin is all.

Taraxacum 19-07-2013 10:01 PM

I recently started on 5mg, then got upped to 10mg, and the only side effect I've gotten was going up to 10mg and that was extreme tiredness.

I hope you choose whats right for you kiddo<3

Snow White. 19-07-2013 11:36 PM

Drug twins Chels!
-.-

Been on 5mg for two days my heart is pounding so fast all the time, I got really hot (remembering it's winter here) and last night extremely nauseous. It was so bad I had a panic attack and I feel like I don't want to eat anything. I'm not going to continue it, I'm sorry but I just can't. The doctor can put me in hospital to change toa new medication if she wants now but I'm not having this one.

Taraxacum 20-07-2013 05:12 PM

Do you feel any different today?
Its tough, I know, but maybe you have a tummy bug or an infection? Could your Dr check for a uti etc first before you stop the Ability?

I hope you feel better soon xx

Snow White. 20-07-2013 07:11 PM

Hi Chels Thanks for checking in.

I know it could be but I don't feel all that unwell in many areas like it is a bug. I called a nurse helpline and spoke to them and they said it might be the medication cause I was missing key stomach bug symptoms. I'm supposed to see a doctor within 24 hours to discuss it potentially being the medication. They told me not to stop taking it also but I didn't take yesterday's dose -.-

I know I just sound stubborn about this and I guess I am. But I've felt so ill I can't risk that continuing it's making me miserable and I can't study like this either.

I'm sorry I really don't mean to ignore your advice, I will try and grab a doctors appointment for today. It would just be with any old doctor but better than nothing...?

pb&banana 20-07-2013 09:23 PM

Quote:

Originally Posted by Snow White. (Post 3616619)

P&b I'd actually welcome your experience even if negative so this discussion can be balanced.

For the first two days I have very nasty physical side effects. Extreme nausea, to the point I couldn't walk, I could not pee, I was have blurred vision, hot and cold sweats, heart racing, almost fainting. Then as I continued to take it the physical symptoms wore off and then the mental health symptom side effects took hold and I got to the point I was so agitated, thoughts were racing to fast to keep up with, extremely on edge and got to the point I was ready to overdose just to stop it. Fortunately I had help in getting an emergency appointment with my psychiatrist. He prescribed me another drug for my current symptoms then and took me off the Abilify immediately. I didn't want to say that first and scare you. This is just the brief version.

Snow White. 21-07-2013 12:18 AM

That's ok pb&b that was sensible to not scare be initially but I'm really grateful now to hear of your experience (though I am sorry you went through that) as I wondered if effects could start only 2 days in. Thank you so much for sharing with me and in glad things are better for you and that you're off it, well done!

Of course everyone does react differently, I'm sorry to hear yours was so intense.

Snow White. 21-07-2013 09:30 AM

Thanks again everyone. I've seen a doctor today who told me to stop taking it (which I have) though I still feel unwell I'm hoping I'm on the mend. People keep saying it could be a bug and it's hard to distinguish but either way I'm hoping it will be short lived!

I'll be seeing my regular GP tomorrow morning and I'll get her to ring my psychiatrist also.

Cedrus 21-07-2013 09:50 AM

Could you maybe ask your psych to suggest a few medication options and then you can research them and choose which one you feel most comfortable taking in terms of listed common side effects?

I changed meds recently and was given two options which I went away and had a think about and then came back and said which I would take.

Hope you start to feel better soon!

Snow White. 21-07-2013 10:33 AM

Cedrus, thank you! that is a great idea and my psychiatrist would be more than willing to do that too :)

Harbour 21-07-2013 10:37 AM

Hi, I didn't have the vomiting/nausea that much but I did have the cognitive impairment and tremors/stiff muscles etc.

The tremors and stiff muscles stopped when I stopped taking it but cognitive impairment remained.

However, that said, I started on abilify a few months ago and not experienced the side effects again - it's been really helpful this time. Xxx

Taraxacum 21-07-2013 04:28 PM

Good luck with your doctor Aimee, let us know how it goes x

pb&banana 21-07-2013 10:38 PM

Quote:

Originally Posted by Snow White. (Post 3619652)
That's ok pb&b that was sensible to not scare be initially but I'm really grateful now to hear of your experience (though I am sorry you went through that) as I wondered if effects could start only 2 days in. Thank you so much for sharing with me and in glad things are better for you and that you're off it, well done!

Of course everyone does react differently, I'm sorry to hear yours was so intense.

That's not a problem at all. Fortunately a lot of time has passed and I am now on the correct medication. Thank you too. I hope you find this medication helps. I was also told by my psychiatrist it is a stimulant which could account for some of the side effects in case you didn't know.


All times are GMT +1. The time now is 07:50 AM.

Powered by vBulletin® Version 3.6.4
Copyright ©2000 - 2020, Jelsoft Enterprises Ltd.